Skip to content
Includes Expert Content
Is L Theanine safe?
avatar
angems83 posted:
I really want to get over my fear of going out by myself because I feel so wobbly and out of reality. I feel like I'm going to blackout because of my anxiety even though i know there is nothing wrong with me. I want to give L Theanine a try but am so paranoid to take anything because of fear of an allergic reaction or putting me in a panic attack like that damn Celexa drug did to me.

I have never tried green tea before and have read that L Theanine is in it. So my question is, is Green tea enough or should I take a tablet of some form? Is there a certain brand name and certain dosage? Will it help get rid of that disorienting feeling and out of reality feeling? Im so desperate to stop feeling like I'm walking on a cloud day in and day out. I have already missed 2 weeks of work. Please help. I just need to get rid of the physical effects of my anxiety and then I think I can keep the bad thoughts in check.
Reply
 
avatar
SHELLEY28409 responded:
I know how you feel about the fear of getting out....all this hit me about 5 years ago and I have dizziness in my head all the time....they ran all kinds of test on me and found nothing so they sent me to a pysc. and he said I had generalized anxiety disorder....all I take is a .25mg of klonipin because I cant tolerate the anti-depressants....I even tried the celexa like you and OMG....all those drugs actually make me worse...

I am getting worse all the time cause I cannot tolerate meds and the pysh make me feel bad like its my fault I cannot tolerate them....they have about given up on me but I cant take something that makes me feel worse than I already do..

I have tried them all twice around and they just make me sick so I dont even try anymore but I am like you I need help and after 5 yrs of this I feel like I am going to be like this forever...I am alone all the time and that doesnt help and I even had to quit my job and now I am on disability because of all this....but my anxiety and depression didnt start til about 4 months after they couldnt find out why I was having dizziness and vertigo so bad and since then I have it daily....and if I try to get out it makes it worse...so I am like you in a way....what do you do after youve done and tried everything else....

I am so sorry you are going thru all this and I can truely relate after 5 years of it....no one even recognizes me anymore I have aged so much and lost so much weight but I just want someone to tell me or help me so bad and I never get it...they just push you in and out of the dr office and never any answers....

I wish you the best and I dont know about the theanine....herbal stuff always made me feel gittery so you dont need that with already suffering from anxiety....did you have something happen that made you this way for the last 2 weeks?? not trying to be nosy just wanting to help if I can....like I said mine was beacuse of the dizziness and vertigo I am having....It makes me throw up and I dont want to go out at all cause of spinning...so that brought mine on...and I lost my job because of it but drs dont seem to know what to do for me...so I just feel hopeless and lost but I know God is with me and will help me thru and he will help you also...I wish you the best and you are in my prayers
 
avatar
angems83 replied to SHELLEY28409's response:
Well back in October I was out by myself and I got dizzy and felt like I was going to pass out. I was really tired that day and I smoke so I just figured it was because of that. But I have been dizzy and out of reality for 2 months now. I went to the doc and they said everything was fine.

So thats when they gave me Celexa and it actually drove me into a bad panic attack or I had really bad side effects from it. All's I know is that I am worst with my anxiety since I took it. Before I took it I was just afraid of blacking out but I was managing it. I was still going out and I was still going to work.

Then I took that pill and the tv started looking weird and I got crazy thoughts of that I'm going to see demons. My heart was pounding, couldn't breathe, sweating shaking. Since I took that pill I have missed work 2 weeks straight, The dizzy, diconnecting feeling is even worse, I was in bed for a week because I couldn't eat or drink. Im anxious day in and day out even in my own house while before I took the pill I was only anxious when I was actually out. I have crazy thoughts that I might hurt someone or myself. Every twitch in my body I think I'm dying. That pill really screwed me up. Im so scared to take anything even if it is natural. Its kind of like I'm screwed if I do take meds and screwed if I don't.
 
avatar
SHELLEY28409 replied to angems83's response:
I know the feelings of taking meds cause I am thru with them after trying them twice around...I have tried about 25 to 30 different anti-depressants and they all made me feel like you said and I was always worse....i have been fighting the same feelings you have for almost 5 years now and I feel so alone with all this cuz no one knows what it feels like unless they have had it..

I try to explain it even to psychiatrist and they act like they have never heard of such a thing....even they dont know and its because they have never had anxiety....they dont have any sympathy for you if they have never expereinced it before..

Do have any other source of income since you cant work...are you married or single....I dont know how old you are but I hope you have someone to help you pay your bills if you have any.....will they let you keep your job if this keeps up? I finally lost mine cause I couldnt return to work cause of the dizziness....its a horrible feeling and I know what you are going thru....it makes you scared and you wonder what is giong on with you....I stay alone so I have a racing mind all day long...I am always thinking the worst....I worry about everything and I mean everything....

I never hardly get out and when I do I get really dizzy and sick feeling.....I am suppose to go to my dads for Christmas and he lives about a hour from me and I didnt go last year or to be honest I havent been for the last 4 years....I never have any together time with my family anymore because of this STUPID anxiety....I hate it so bad and If I cant take meds I feel I am stuck forever...

I wish I could help you but I cant even help myself and no one else can either....but God....I feel and understand you and I am here if you need to vent or chat ok....I hope you can try to have a nice Christmas....will you be with some family? I hope so...email me back if you can and let me know how you are doing today....I am praying for you....
 
avatar
Patricia Farrell, PhD responded:
I'm sorry, but I don't know if this would be helpful for you or not and I never recommend any herbal products or medications to anyone. I believe that the best thing to do is to see a professional if you are going to take anything. And, when I say professional, I mean a licensed mental health or medical professional.

Have you ever given any thought to some type of therapy for your anxiety disorder? Or, on the other hand, what kinds of things have you done in terms of self-help? There are many self help techniques that can begin to help with your anxiety. Take a look at our Tips column.

Sometimes, something as simple as beginning a mild exercise program in your home or even walking out of doors can be helpful. Give this some thought.
 
avatar
loco55 replied to SHELLEY28409's response:
I had all your symptoms at there worst intell i read the book at last a life by Paul david. save my life i suggest you order it and read it Now!!! I started to feel better the day i read it. I read it in 1 day its that good.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Dr. Farrell's WebMD TV videosExpert
Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
Was this Helpful?
68 of 85 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.